question-icon

Is Turmeric Bad For The Skin And A Blood Thinner?

default
Posted on Sat, 14 Oct 2017
Question: I have been told by my Cardiologist that tumeric is not good for ones Skin. is this true and also is it a blood thinner???
doctor
Answered by Dr. Bhanu Partap (1 hour later)
Brief Answer:
It basically is a very good anti inflammatory

Detailed Answer:
Hello Sir

After going through your medical query I would like to tell you that although turmeric is a wonderful herb with lot of useful properties but yes it can be an allergen to ones skin and can also cause rashes if you are sensitive to it.

Turmeric itself is a poor blood thinner but patients who are already taking anticoagulant medications like warfarin should avoid it's use because it can enhance the effect of medicine thereby increases the chances of bleeding.

I hope this information will be helpful and will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Bhanu Partap (3 days later)
Thank you for your reply regarding Tumeric. I have taken it off and on for some time and did not experience any rash and atc. My concern was and is does it cause thinning of ones skin. I now have what I call Onion skin that damages very easily and would like to know if there is something that will make it tougher or more durable as far as scratches or tears are concerned.
My thanks for your response. GB
doctor
Answered by Dr. Bhanu Partap (8 hours later)
Brief Answer:
No it does not

Detailed Answer:
Hello

No it usually doesn't cause thinning of skin. From the details mentioned by you it seems you have some skin problem. I would like to suggest you to personally consult a dermatologist for evaluation and proper treatment.

Also importantly keep your skin properly moisturised as lack of moisture causes these problems.

I hope this information will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 4564 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Is Turmeric Bad For The Skin And A Blood Thinner?

Brief Answer: It basically is a very good anti inflammatory Detailed Answer: Hello Sir After going through your medical query I would like to tell you that although turmeric is a wonderful herb with lot of useful properties but yes it can be an allergen to ones skin and can also cause rashes if you are sensitive to it. Turmeric itself is a poor blood thinner but patients who are already taking anticoagulant medications like warfarin should avoid it's use because it can enhance the effect of medicine thereby increases the chances of bleeding. I hope this information will be helpful and will answer your query. Kind Regards Dr Bhanu partap